Alert archive / California / Wind Advisories in 2023
Wind Advisory 43, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 9, 2023, 12:42 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 10, 2023, 2:00 PM PDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2023, 12:42 PM PDT (19:42 UTC)
- In effect from
- Oct 10, 2023, 2:00 PM PDT
- Expired
- Oct 11, 2023, 5:00 PM PDT
- In force
- 27 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2098 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923 WWUS76 KSGX 091942 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1242 PM PDT Mon Oct 9 2023 CAZ055-056-058-060>062-065-100515- /O.NEW.KSGX.WI.Y.0043.231010T2100Z-231011T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the city of Borrego Springs 1242 PM PDT Mon Oct 9 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 11 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 2 PM Tuesday to 11 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
7 follow-up statements
693 WWUS76 KSGX 100428 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 928 PM PDT Mon Oct 9 2023 CAZ055-056-058-060>062-065-101330- /O.CON.KSGX.WI.Y.0043.231010T2100Z-231011T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 928 PM PDT Mon Oct 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY TO 11 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 2 PM Tuesday to 11 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ APR
804 WWUS76 KSGX 101058 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 358 AM PDT Tue Oct 10 2023 CAZ055-056-058-060>062-065-102330- /O.EXT.KSGX.WI.Y.0043.231010T2100Z-231011T1700Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 358 AM PDT Tue Oct 10 2023 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 2 PM this afternoon to 10 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
305 WWUS76 KSGX 102005 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 105 PM PDT Tue Oct 10 2023 CAZ055-056-058-060>062-065-110500- /O.CON.KSGX.WI.Y.0043.231010T2100Z-231011T1700Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 105 PM PDT Tue Oct 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT WEDNESDAY... * WHAT...West winds 25 to 40 mph with gusts to 60 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 10 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EA
501 WWUS76 KSGX 110321 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 821 PM PDT Tue Oct 10 2023 CAZ055-056-058-060>062-065-111300- /O.EXT.KSGX.WI.Y.0043.000000T0000Z-231012T0000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 821 PM PDT Tue Oct 10 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT WEDNESDAY... * WHAT...West winds 25 to 40 mph with gusts to 60 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, San Diego County Deserts, San Gorgonio Pass Near Banning and portions of the Coachella Valley. * WHEN...Until 5 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ APR
413 WWUS76 KSGX 110953 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 253 AM PDT Wed Oct 11 2023 CAZ055-056-058-060>062-065-120000- /O.CON.KSGX.WI.Y.0043.000000T0000Z-231012T0000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 253 AM PDT Wed Oct 11 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts to 60 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Isolated gusts this morning to 70 mph in the northern Coachella Valley below the San Gorgonio Pass and in southeastern San Diego County along Interstate 8. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
854 WWUS76 KSGX 111955 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1255 PM PDT Wed Oct 11 2023 CAZ048-554-120000- /O.NEW.KSGX.WI.Y.0044.231012T0700Z-231012T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 1255 PM PDT Wed Oct 11 2023 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and Orange County Inland Areas. * WHEN...From midnight tonight to 3 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-056-058-060>062-065-120000- /O.CON.KSGX.WI.Y.0043.000000T0000Z-231012T0000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 1255 PM PDT Wed Oct 11 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts to 50 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
082 WWUS76 KSGX 120005 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 505 PM PDT Wed Oct 11 2023 CAZ055-056-058-060>062-065-120115- /O.EXP.KSGX.WI.Y.0043.000000T0000Z-231012T0000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 505 PM PDT Wed Oct 11 2023 ...WIND ADVISORY HAS EXPIRED... West winds will continue to diminish across mountain desert slopes and deserts this evening. $$ CAZ048-554-120500- /O.CON.KSGX.WI.Y.0044.231012T0700Z-231012T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 505 PM PDT Wed Oct 11 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and Orange County Inland Areas. Highest below the Cajon and Banning Passes, as well as Santa Ana mountain foothills. * WHEN...From midnight tonight to 3 PM PDT Thursday. * IMPACTS...Gusty Santa Ana winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ APR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 9, 9:20 AM PDT, 3 hours 22 minutes earlier.
Area forecast discussion, Oct 9, 9:20 AM PDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service San Diego CA 920 AM PDT Mon Oct 9 2023 .SYNOPSIS... Cooler through mid-week with a deepening marine layer. Patchy drizzle may occur late Tuesday night into Wednesday morning. Gusty westerly winds will strengthen over the mountains and deserts, peaking Tuesday and Wednesday. Dry and warmer for the end of the week and through the weekend, with a shallower marine layer. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... This morning, the marine layer is several hundred feet deeper than yesterday at about 1500 ft. Low clouds and fog have spread up to about 15 miles inland. Some locations on higher coastal terrain are reporting dense fog. A typical clearing pattern is likely today with clouds lingering at the beaches into the afternoon mainly due to the strength of the marine layer inversion. Today through Wednesday...The ridge of high pressure over the western US will continue to weaken and shift eastward in response to a vigorous low/trough moving in from the Gulf of Alaska. The closed upper low will traverse the Great Basin to our north, reaching Utah by Wednesday night. There is high confidence in this solution due to good agreement among most ensemble members across model platforms. This will bring generally cooler conditions with Wednesday being the coolest day. On Wed, daytime highs will range from the low to high 70s west of the mtns, and from the upper 80s to low 90s in the San Diego County deserts and Coachella Valley. Temps will be anywhere from 1-2 degrees below seasonal averages to as much as 8 degrees below seasonal averages. The marine layer will become progressively deeper with low clouds and fog spreading inland to the coastal mtn slopes. It could produce patchy drizzle in the coastal areas and valleys late Tue night into Wed morning. Onshore flow will strengthen, bringing gusty westerly winds to the mtns and deserts each afternoon/evening into Wed. The winds will be strongest Tue pm into Wed when gusts of 35 to 50 mph in favored locations will be most likely. Thursday through the Weekend...As the low/trough moves eastward into the Great Plains, weak high pressure will move in from the west and build over the western US by Monday. This will bring a warming trend with weak offshore flow on Thursday contributing to a significant increase in daytime temps over Wednesday. Daytime high temps will likely peak on Monday when for the inland valleys, high temps will be in the 80s to near 90 and for the lower deserts, temps will be in the mid to upper 90s. The marine layer will become shallower and low clouds/fog will be unable to extend inland much beyond the coastal areas. There is somewhat less confidence in the details of this solution owing to significant spread among ensemble members. && .AVIATION... 091515Z...Coast/Valleys...Low clouds extend up to 20 SM inland this morning, with bases of 400-700 FT MSL. Reduced vis of 2-4 SM in BR, locally below 1/2 SM in FG, especially where low clouds and terrain intersect. Scatter out 16-18z Mon across the valleys and portions of the coast, but cigs will continue to be possible at beach locations this afternoon. Low clouds will push back inland after 01z Tue in San Diego County and after 04z Tue in Orange County with bases near 800-1200 FT MSL. Reduced vis where low clouds and terrain intersect. Otherwise...Mostly clear today, then FEW AOA 10,000 FT MSL tonight. && .MARINE... Patchy fog with local visibility below 1 NM will be possible this morning. Northwest wind gusts approaching 20 knots will be possible each afternoon and early evening across the outer coastal waters through Wednesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...PG AVIATION/MARINE...EA
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 1:38 PM PDT | Small Craft Advisory | SGX | 60 hr |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.